Hail, Lowndes
- When
- March 27, 10:41 AM CST
- Where
- Lowndes County, White Hall
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.333, -86.733
Penny size hail was reported near the White Hall community in northern Lowndes County.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 27, 9:48 AM CST, 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 948 AM CST SUN MAR 27 2005 .UPDATE... THE MAIN REASON FOR THE UPDATE IS FOR TORNADO WATCH 97 FOR THE SOUTHEAST COUNTIES. AT 15Z MSAS ANALYZED THE SURFACE LOW AROUND TUSCALOOSA. THE COLD FRONT EXTENDED WESTWARD AND IT WAS EAST OF MERIDIAN AND WEST OF MOBILE. THIS FRONT WILL CONTINUE TO MOVE EASTWARD TODAY. THE WARM FRONT IS SOMEWHERE AROUND CALERA TO NORTH OF ALEX CITY. THIS PUTS THE SOUTHEAST FORECAST AREA IN THE DANGEROUS WARM SECTOR. STORMS ARE BEGINNING TO FIRE IN THE WARM AREA AND EXPECT THIS TREND TO CONTINUE THROUGH THE MORNING HOURS. THE BEST GUESS WOULD BE FOR THE WARM SECTOR TO LIFT NORTHWARD AS THE COLD FRONT PUSHES EASTWARD. THIS WILL MOVE THE SEVERE THREAT NORTH THROUGH THE DAY. && .BMX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 5 PM FOR LEE...MACON...RUSSELL...BULLOCK... MONTGOMERY...LOWNDES...PIKE...AND BARBOUR && 80/80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 733 AM CST SUN MAR 27 2005 ALZ011>015-017>050-281333- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 733 AM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL OF CENTRAL ALABAMA TODAY. TODAY...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED TO DEVELOP ACROSS THE AREA. BY LATE MORNING...SKIES WILL BEGIN TO CLEAR AND THE AIR SHOULD DESTABILIZE QUICKLY ALLOWING FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT. THE SPECIFIC THREAT WITHIN THE MODERATE RISK WILL VARY NORTHWEST TO SOUTHEAST. THE MAIN THREAT ACROSS AREAS SOUTH OF INTERSTATE 20 AND 59 WILL BE LARGE HAIL, DAMAGING WINDS, AND ISOLATED TORNADOES, AS THE AIR WILL BE MORE UNSTABLE AND SHEAR WILL BE GREATER. THE RISK OF TORNADOES MAY INCREASE WITH ANY SUPERCELL THUNDERSTORM DEVELOPMENT AHEAD OF THE COLD FRONT IN THIS AREA. ACROSS NORTHWEST SECTIONS, THE MAIN SEVERE THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY). BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY...WHICH SOME MAY BE STRONG ON FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED TODAY. KH/JDD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 529 AM CST SUN MAR 27 2005 ALZ042-044>049-271603- 529 AM CST SUN MAR 27 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 96... BULLOCK LEE LOWNDES MACON MONTGOMERY PIKE RUSSELL ALZ050-271603- 529 AM CST SUN MAR 27 2005 THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 96... BARBOUR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 AM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD PHENIX CITY 32.47N 85.01W
03/27/2005 RUSSELL AL EMERGENCY MNGR
SEVERAL FLOODED ROADWAYS IN PHENIX CITY.
0400 AM FLASH FLOOD PHENIX CITY 32.47N 85.01W
03/27/2005 RUSSELL AL EMERGENCY MNGR
SEVERAL ROADS CLOSED IN PHENIX CITY.
0510 AM FLASH FLOOD PHENIX CITY 32.47N 85.01W
03/27/2005 RUSSELL AL EMERGENCY MNGR
8TH STREET, STEELE ROAD, CARSON DRIVE AND THE RIVERWALK
ARE CLOSED DUE TO FLOODED ROADWAYS. OLIVER LOCK AND DAM
HAS OPENED A 3RD GATE.
&&
KH/99PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 AM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 5 NW DEMOPOLIS 32.55N 87.89W
03/26/2005 0.88 INCH SUMTER AL PUBLIC
NICKEL SIZE HAIL IN BELMONT.
&&
KH/99PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 AM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD MONTGOMERY 32.35N 86.28W
03/27/2005 MONTGOMERY AL EMERGENCY MNGR
LAMAR ROAD IS CLOSED AND FLOODING IS OCCURRING UP TO CAR
DOORS.
&&
KH/99SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 828 AM CST SUN MAR 27 2005 ALZ050-271603- 828 AM CST SUN MAR 27 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 96... BARBOUR NO COUNTIES REMAIN IN THIS WATCH.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was reported near the White Hall community in northern Lowndes County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445038.